Risperdal and high prolactin levels

Common Questions and Answers about Risperdal and high prolactin levels

risperdal

I am 41 years old, married a year ago, and trying to get pregnant. Both my husband <span style = 'background-color: #dae8f4'>and</span> I are on <span style = 'background-color: #dae8f4'>risperdal</span>. This caused our <span style = 'background-color: #dae8f4'>prolactin</span> <span style = 'background-color: #dae8f4'>levels</span> to be <span style = 'background-color: #dae8f4'>high</span>. I am on bromocriptin to lower the prolactin levels. I took a blood test to check the prolactin level and it is still high. What can I do?
Int he course of 4 months he has put on 30 poiunds <span style = 'background-color: #dae8f4'>and</span> his <span style = 'background-color: #dae8f4'>prolactin</span> <span style = 'background-color: #dae8f4'>levels</span> are very <span style = 'background-color: #dae8f4'>high</span>. He is starting to develop breast buds... If we stop teh medication will his breast go back to normal once the prolactin levels have decreased back to normal?
That is how the doctors goes , I have been seeing many symptoms for 3 years , running back and forth with many doctors and no one wants to register my headaches complain any where , finally my last doctor wanted to do some hormone test then she discover i have <span style = 'background-color: #dae8f4'>high</span> <span style = 'background-color: #dae8f4'>prolactin</span> <span style = 'background-color: #dae8f4'>and</span> low testosterone level then MRI <span style = 'background-color: #dae8f4'>and</span> found that tumor. My main concern which bothers me every day and night , are my symptoms related to my testosterone low level because my thyroid is optimum according to last endo.
I currently take Depakote, <span style = 'background-color: #dae8f4'>risperdal</span> <span style = 'background-color: #dae8f4'>and</span> Cogentin (the latter to control the tremor from the <span style = 'background-color: #dae8f4'>risperdal</span>) <span style = 'background-color: #dae8f4'>and</span> my doctor mentioned I could probably try Abilify instead. This regimen keeps my moods very stable (although a little bit unmotivated and depressed all the time) but I am concerned about what I feel is mental confusion, although it is hard to blame that on a particular drug, other health factors, advancing age, eating habits or something else.
She had some blood work done and they said she had <span style = 'background-color: #dae8f4'>high</span> HCG <span style = 'background-color: #dae8f4'>levels</span> <span style = 'background-color: #dae8f4'>and</span> she just noticed today that she has milk coming out of her breasts. She's gained a whole cup size and figured that was weird for her but she can't be pregnant otherwise she'd be way overdue. I was wondering if certain medications can cause that or if that's a symptom of menopause? Or what else could be the cause for that.
i did see an endocrinologist and it seems that i do suffer from very <span style = 'background-color: #dae8f4'>high</span> <span style = 'background-color: #dae8f4'>levels</span> of <span style = 'background-color: #dae8f4'>prolactin</span> which have caused me to have very low <span style = 'background-color: #dae8f4'>levels</span> of testosterone. i'm not sure if risperdal works, i am sure its the least harmful of what my psychiatric nurse has been giving to me. i dont hear voices all too often on it. its true falling asleep and staying asleep is my biggest problem since i can no longer sleep without the assistance of medication.
I loved what risperadone did to my brain, but it spiked my <span style = 'background-color: #dae8f4'>prolactin</span> <span style = 'background-color: #dae8f4'>levels</span> so I had to go off of it. I was taking lamotrigine too at the time <span style = 'background-color: #dae8f4'>and</span> didn't find it tipped me high, but I am bipolar 2 so I don't get full blown mania.
Oh, you know, I had the same problem starting at 16. It was because my <span style = 'background-color: #dae8f4'>prolactin</span> <span style = 'background-color: #dae8f4'>levels</span> were too <span style = 'background-color: #dae8f4'>high</span> ... caused by a medication (risperdal) I was taking. The doctors had me have an MRI in case there was a tumor on my pituitary gland, but no it was just the medication. So ... go to the doctor, tell him/her the issue s/he'll draw some blood I assume and see where it goes from there.
Diabetes, Bipolar, generalized anxiety disorder, <span style = 'background-color: #dae8f4'>high</span> bp, <span style = 'background-color: #dae8f4'>high</span> cholesterol <span style = 'background-color: #dae8f4'>and</span> trigs, psoriasis, neuropathy in legs but no numbness in feet or legs, hypothyroidism. I take meds for all of these problems. I have not had sex of any kind in 3 years. Due to severe back problems I do not leave the apartment unless I go to doc appts, dad drives, me. I live with parents since he is retired and available to do so. There is no chance I am pregnant. Please advise. Thank you.
Agonists are drugs that act like a naturally occurring substance. These drugs shrink the tumor <span style = 'background-color: #dae8f4'>and</span> return <span style = 'background-color: #dae8f4'>prolactin</span> <span style = 'background-color: #dae8f4'>levels</span> to normal in approximately 80 percent of patients. I may be wrong and I am NOT a Doctor but I would be 'steering' more towards a prolactinoma which can cause of all the symptoms you have.
Chaste berry is useful for reducing high <span style = 'background-color: #dae8f4'>prolactin</span> <span style = 'background-color: #dae8f4'>levels</span>. <span style = 'background-color: #dae8f4'>high</span> <span style = 'background-color: #dae8f4'>levels</span> of the hormone <span style = 'background-color: #dae8f4'>prolactin</span> are commonly associated with leutal phase defect can also be treated with Vitex. It inhibits prolactin release by the pituitary gland, especially when you are under stress. How effective is Vitex or Chaste berry? Vitex works exceptionally well and you will notice tremendous relief around your third or fourth menstrual cycle after you begin taking the Vitex.
this might sound wierd but it gave me more energy so i could get on with housework etc and i could think clearer cause i wasnt in as much pain and my muscles didnt cramp up as much. when i wasnt smoking my <span style = 'background-color: #dae8f4'>prolactin</span> <span style = 'background-color: #dae8f4'>levels</span> were <span style = 'background-color: #dae8f4'>high</span> <span style = 'background-color: #dae8f4'>and</span> they did mri <span style = 'background-color: #dae8f4'>and</span> it showed microendinoma but when they repeated bloods when i was smoking my prolactin levels were in normal range. i dont know if this helps but i know taking alot of tablets doesnt always help.
His hormone loss includes TSH (thyroid stimulating hormone), GH (growth hormone), and ACTH (adrenocorticotropic hormone). His <span style = 'background-color: #dae8f4'>prolactin</span> is <span style = 'background-color: #dae8f4'>high</span> for his age. He is on Levothyroxine <span style = 'background-color: #dae8f4'>and</span> hydrocortisone, for thyroid <span style = 'background-color: #dae8f4'>and</span> adrenal insufficiency,respectively. He had all the symptoms, including occasional anxiety and depression. In my opinion, from all I have read, even a tiny adenoma can cause debilitating symptoms in some people.
I was put in <span style = 'background-color: #dae8f4'>risperdal</span> in August 2010, because of a benzo withdrawal, <span style = 'background-color: #dae8f4'>and</span> then on zyprexa, <span style = 'background-color: #dae8f4'>and</span> since then I never feel tired, even if I exercise; I never have the sleepy sensation before the sleep. When I sleep, is like a switch in my brain: something turns off, and I sleep; and when I awake, something is turned on, and I am widely awake. I have no emotions - nothing can excite or depress me. Now I'm tappering the zyprexa very slowly, witth the aprovation of my doctor.
If I were your doctor I would issue an MRI and a cat scan and some blood tests to see your CBC <span style = 'background-color: #dae8f4'>levels</span> <span style = 'background-color: #dae8f4'>and</span> is your blood pressure okay? You should also get a EKG <span style = 'background-color: #dae8f4'>and</span> see a cardiologist. This could be an early sign of heart disease. I'm not a licensed physician so please don't be alarmed but it is always better to be safe Anxiety can play a MAJOR role in this also, though. The Ambien is acting as benzo and the sleepiness is calming you.
I've got insomnia from taking Zeldox <span style = 'background-color: #dae8f4'>and</span> have been seriously considering L-Tryptophan which has some mood enhancing/stabilizing effects and stimulates meletonin and seritonin production in the pineal gland in the brain necessary for sleep, it also comes in 5-DHT form which is the step after tryptophan converts to other things like niacin which is important for pallegra and potentially other mental illness's.. I've heard it's a good adjunct to lithium, meaning you need less lithium..
Slightly elevated blood sugar, <span style = 'background-color: #dae8f4'>and</span> as the nurse said the highest <span style = 'background-color: #dae8f4'>prolactin</span> level she has ever seen = <span style = 'background-color: #dae8f4'>risperdal</span>. Complete zombie = Invega. Flatline emotions, couldn't get sad, or happy, no opionon or care about anything = Zoloft. Had no effect at lowest dose, so raised dose falling asleep at work = Paxil. Made my thighs tingle, and numb, excessive vagina secretions (like when aroused) = Celexa.
MedHelp Health Answers